California, 2005

Tornado in California, March 29, 2005

March 29, 2005 · NWS STO · 1 event in 1 county or zone

Brief touchdown on the southwest edge of Yuba City. No damage noted.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

Brief touchdown on the southwest edge of Yuba City. No damage noted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Mar 29, 2:00 PM PST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 29, 2:00 PM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
200 PM PST TUE MAR 29 2005

.DISCUSSION...

SCATTERED SHOWERS THIS AFTERNOON WILL DIMINISH THIS EVENING WITH THE
SUNSET AND THE TROUGH MOVING INTO NEVADA. SMALL HAIL IS POSSIBLE
WITH THE SHOWERS. SNOW ADVISORY WILL BE CANCELLED WITH ONLY
SCATTERED SHOWERS THIS EVENING OVER THE SIERRA. SNOW ACCUMULATIONS
SHOULD BE LESS THAN 4 INCHES. CLOUDS SHOULD DECREASE OVERNIGHT FOR
MOSTLY CLEAR SKIES BY MORNING. THE WINDS WILL TURN NORTHERLY TONIGHT
AS A RIDGE BEGINS TO BUILD IN OVER NORTHERN CALIFORNIA. THE WINDS
SHOULD PROVIDE SOME LOW LEVEL MIXING. WIND SHELTERED AREAS MAY BE
NEAR FREEZING TONIGHT WITH CLEARING SKIES...ESPECIALLY IN LAKE
COUNTY. WEAK RIDGING BRINGING WARMER DAYTIME TEMPERATURES FOR
WEDNESDAY AND THURSDAY AHEAD OF THE NEXT SYSTEM.  850MB TEMPERATURES
RISE FROM AROUND 2 TODAY TO AROUND 5 TOMORROW AND AROUND 8 ON
THURSDAY. SURFACE PRESSURE GRADIENT FROM MFR-SAC AROUND 7 MB ON
WEDNESDAY WILL BRING BREEZY AND DRY CONDITIONS. THE WINDS SHIFT
BACK AROUND TO THE SOUTH ON THURSDAY AFTERNOON AHEAD OF AN
APPROACHING SYSTEM. THE MAJORITY OF THE ENERGY WITH THIS SYSTEM
SHOULD GO INTO THE PACIFIC NW LATE THURSDAY INTO FRIDAY. NORTHERN
CALIFORNIA WILL SEE SOME CLOUDS AND COOLER TEMPERATURES ALTHOUGH
SHASTA COUNTY COULD SEE SOME PRECIPITATION.  INTERIOR NORTHERN
CALIFORNIA HAS A BETTER CHANCE OF PRECIPITATION WITH THE NEXT SYSTEM
ON SUNDAY.  A PROGRESSIVE PATTERN WITH SEVERAL WAVES COMING THROUGH
WILL CONTINUE INTO NEXT WEEK FOR A CONTINUED CHANCE OF
PRECIPITATION.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&

HS
Hazardous weather outlook, Mar 29, 7:00 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST TUE MAR 29 2005

CAZ013>019-063-064-066>069-301500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST TUE MAR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A LOW PRESSURE TROUGH WILL BE MOVING THROUGH NORTHERN CALIFORNIA
TODAY BRINGING PERIODS OF HEAVY SNOW TO THE WEST SLOPES OF THE
SIERRA NEVADA AND WESTERN PLUMAS COUNTY...INCLUDING LASSEN PARK.
RAIN WILL CREATE SLIPPERY ROADS FOR THE MORNING COMMUTE IN THE
VALLEYS.  RAIN AND SNOW WILL TURN TO SCATTERED SHOWERS BY
AFTERNOON.

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The radar

The Beale AFB radar (KBBX), 40 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Sutter

When
March 29, 4:15 PM PST to 4:16 PM PST
Where
Sutter County, Yuba City
Rating
F0
Path length
0.2 mi
Path width
0.1 yd
Reported by
GENERAL PUBLIC
Coordinates
39.133, -121.617

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyThe tornado archive for California, 2005Warnings in California, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478645.